Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 11, 2021, 10:34 PM EDT for Bartholomew County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 10:34 PM EDT (02:34 UTC)
- Expired
- Oct 11, 2021, 11:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 50
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
478
WWUS83 KIND 120234
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1034 PM EDT Mon Oct 11 2021
INZ055-063-064-120300-
Johnson IN-Brown IN-Bartholomew IN-
1034 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of southeastern
Johnson, eastern Brown and northwestern Bartholomew Counties through
1100 PM EDT...
At 1034 PM EDT, Doppler radar was tracking a strong showers near
Nashville, or 13 miles west of Columbus, moving northeast at 40 mph.
Weak rotation has also been noted with these showers.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Johnson, eastern Brown and northwestern Bartholomew Counties,
including the following locations... Peoga, Trafalgar, Spearsville,
Princes Lakes, Edinburgh, Stone Head, Gnaw Bone, Taylorsville and
Bargersville.
This includes Interstate 65 between mile markers 73 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 8622 3953 8616 3939 8595 3935 8595
3935 8589 3933 8586 3906 8620
TIME...MOT...LOC 0234Z 223DEG 34KT 3920 8618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 10:07 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 11, 10:07 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1007 PM EDT Mon Oct 11 2021 .Forecast Update... Issued at 1006 PM EDT Mon Oct 11 2021 Radar loop shows some scattered showers across central portions of central Indiana, with a broken line moving in from eastern Illinois. At the moment, there is no lightning within these showers, and much of the instability across the area has been tapped and CIN is building in, which should help to keep showers from getting out of hand. Stronger storms have moved off to the north of the forecast area. That said, dynamics are still strong with significant shear in place, so cannot completely rule out another cell strengthening over the next hour or two. Should be winding down for the most part from here on though, and expect just a few showers in the wake of the cold frontal passage to hang around for an hour or two after that along with some lower clouds moving in. Winds will become southwesterly during the overnight as the front moves through. Will make sure cloud cover indicates cloud skies later during the overnight for the lower clouds, but no big changes needed for temperatures and just some PoP adjustments for the next few hours and more showers than thunderstorms. && .Short Term...(This evening through Tuesday night) Issued at 241 PM EDT Mon Oct 11 2021 Model data indicate an upper low, currently over Missouri, will move northeast into the Great Lakes by Tuesday morning. In the wake of this low, upper ridging will reestablish itself over the Ohio Valley, as another deep low ejects out into the Plains. Scattered thunderstorms continue across Illinois at this time, associated with a broad vorticity lobe rotating around the upper low. Short term model data suggest this feature will reach the western border over the next couple of hours, and progress northeast across the area through the evening. Air mass has destabilized somewhat recently, due to some breaks in the cloud cover, but overall instability is still rather weak. The best instability resides over the northwest zones. Will bring in high PoPs from west to east later this afternoon and evening, as this feature moves through. Expecting convection to gradually diminish later this evening, as what is left of the instability diminishes after sunset. It appears from the model data that the actual surface front will reach the western zones around 120300Z, and exit the eastern zones before daybreak Tuesday. Some shower activity will remain possible with the frontal passage later tonight, but the threat for stronger convection by that time appears low, due to the lack of instability. Based on this, will start to taper off the PoPs later tonight, eventually cutting them off before sunrise Tuesday. Deep layer shear is quite supportive of severe convection at this time, and low level helicity may increase late this afternoon and evening, as the surface low drifts into eastern Iowa. However, it remains questionable as to whether enough instability will develop to support strong convection. The environmental wind fields support mixing down of high winds and rotating storms through the evening with any stronger convection that may develop. The rest of the short term looks quiet in the wake of the current system, as upper ridging build back in aloft. Could be some residual low cloud through Tuesday morning, before clearing off later in the day. Low level thicknesses generally support the GFS MOS temperature guidance through the period, so little adjustments planned there. && .Long Term...(Wednesday through Monday) Issued at 241 PM EDT Mon Oct 11 2021 Upper and surface lows will move into southern Canada early in the period. This will cause a surface front to stall out in the area. Will have some chance PoPs Wednesday and Thursday. An upper trough with better forcing will then approach the area Friday and then move through by Saturday. At the surface, an area of low pressure will ride along the front. The previous system will have tapped into some tropical moisture from a dying system in the east Pacific. Thus there should be plentiful moisture to work with. Will go likely PoPs on Friday for most areas. Some showers may linger into Saturday morning. The Canadian is showing rain lasting into the afternoon, but the GFS/ECMWF have been consistently showing rain move out by 18Z. Will trend toward dry in the afternoon. Sunday and Monday will be dry with surface high pressure in control. Temperatures will remain above normal through Friday, then much cooler air will move in for the weekend into early next week. Lows will be in the 40s with highs in the 60s for Saturday through Monday. Of course, normal highs and lows are in the 60s and 40s, respectively. && .Aviation...(00Z TAF Issuance) Issued at 711 PM EDT Mon Oct 11 2021 IMPACTS: - Initial thunderstorm activity moving east of the sites, leaving scattered showers over the sites around issuance time. Wind gusts 25 to 40 kts possible in the showers, but higher end gusts isolated enough to leave out. - Next line of showers and thunderstorms to reach KLAF/KHUF around 2 to 3z. - Wind shift to 210-230 degrees after 120300Z from west to east. - Low MVFR/possible IFR ceilings for a few hours after cold frontal passage. DISCUSSION: Initial thunderstorms moving to the east of the sites, with scattered to areas of showers expected to be around the sites at 0z. Another line will move in from central Illinois and could impact KLAF/KHUF around 2 to 3z. This line should weaken as it moves east, so not sure how much will be left together or lightning potential at KIND and KBMG at that point, so will leave out thunder of those sites but include some VCSH with the second line. Brief IFR visibility restrictions and gusty shifting winds possible in/near heavier showers/storms. The cold front will move into KLAF/KHUF around/after 3z, and wind should shift to southwesterly. A few hours post frontal passage (starting 8-9z at KLAF), ceilings will drop to low end MVFR and possibly IFR for a few hours. Wind gusts of 18 to 24 kts will continue through the day on Tuesday but out of the southwest. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...CP Short Term...JAS Long Term...50 Aviation...CP
Hazardous weather outlook, Oct 11, 3:33 PM EDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Indianapolis IN 333 PM EDT Mon Oct 11 2021 INZ021-028>031-035>049-051>057-060>065-067>072-121000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 333 PM EDT Mon Oct 11 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and tonight, especially across central and western counties. Lightning and at least brief heavy rainfall will accompany storms. Some storms may be severe...including potentially damaging winds...as well as isolated tornadoes. The best threat exists west of a Lafayette to Vincennes line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are possible over some or all of the region at times from Wednesday through Friday. It is too early to determine if storms will be severe...although lightning is a threat with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Oct 11, 5:39 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST 4 S LAFAYETTE 40.35N 86.87W
10/11/2021 M52 MPH TIPPECANOE IN TRAINED SPOTTER
REPORT RECEIVED VIA SPOTTERNETWORK.ORG.
&&
BHLocal storm report, Oct 11, 5:51 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG ATTICA 40.29N 87.25W
10/11/2021 FOUNTAIN IN BROADCAST MEDIA
LARGE TREES AND LIMBS DOWN IN ATTICA. SOME
ARE BLOCKING STREETS. TIME IS APPROXIMATED
FROM RADAR VELOCITY COUPLET.
&&
BHLocal storm report, Oct 11, 6:26 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 1 NW WEST LAFAYETTE 40.46N 86.93W
10/11/2021 M60 MPH TIPPECANOE IN BROADCAST MEDIA
AT WLFI.
&&
BHLocal storm report, Oct 11, 6:31 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 WSW PURDUE UNIVERSITY 40.41N 86.96W
10/11/2021 TIPPECANOE IN PUBLIC
REPORTS OF NUMEROUS TREE LIMBS BLOWN DOWN BY
THUNDERSTORM WINDS ALONG SOUTH NEWMAN ROAD
WERE RECEIVED. TIME ESTIMATED VIA ASOS MAX
WIND GUST REPORT.
&&
BHSpecial weather statement, Oct 11, 6:42 PM EDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Indianapolis IN 642 PM EDT Mon Oct 11 2021 INZ021-028>031-035>049-051>057-060>065-067>072-120030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 642 PM EDT Mon Oct 11 2021 ...STRONG WIND GUSTS POSSIBLE THROUGH 830 PM... Any shower or thunderstorm through 830 pm will be capable of producing wind gusts of 45 to 55 mph. While these gusts will not be widespread, where they occur they will be capable of blowing about unsecured outdoor objects and down some tree limbs. Continue to monitor for any severe thunderstorm issuances for your area. CP
Special weather statement, Oct 11, 10:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1034 PM EDT Mon Oct 11 2021
INZ055-063-064-120300-
Johnson IN-Brown IN-Bartholomew IN-
1034 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of southeastern
Johnson, eastern Brown and northwestern Bartholomew Counties through
1100 PM EDT...
At 1034 PM EDT, Doppler radar was tracking a strong showers near
Nashville, or 13 miles west of Columbus, moving northeast at 40 mph.
Weak rotation has also been noted with these showers.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Johnson, eastern Brown and northwestern Bartholomew Counties,
including the following locations... Peoga, Trafalgar, Spearsville,
Princes Lakes, Edinburgh, Stone Head, Gnaw Bone, Taylorsville and
Bargersville.
This includes Interstate 65 between mile markers 73 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 8622 3953 8616 3939 8595 3935 8595
3935 8589 3933 8586 3906 8620
TIME...MOT...LOC 0234Z 223DEG 34KT 3920 8618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 35 min |
| Oct 11, 9:18 PM EDT | Tornado Warning | IND | Clinton | 27 min |
| Oct 11, 9:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 30 min |
| Oct 11, 9:37 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 26 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.